Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 357, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Jun 16, 2011, 3:59 AM CDT for Lincoln County, Logan County, Payne County, Oklahoma. It was in force for 76 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 16, 2011, 3:59 AM CDT (08:59 UTC)
- Expired
- Jun 16, 2011, 5:15 AM CDT
- In force
- 76 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
Counties Lincoln County, OK, Logan County, OK, Payne County, OK
The radar
The Norman radar (KTLX), 65 km from the middle of the area, began a volume at 08:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 9.0 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 167 J/kg
- Mixed-layer CIN
- -224 J/kg
- Mixed-layer LCL
- 3060 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- -3 m²/s²
- 0-3 km storm-relative helicity
- 54 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 16, 3:40 AM CDT, 19 minutes earlier.
Area forecast discussion, Jun 16, 3:40 AM CDT, 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
340 AM CDT THU JUN 16 2011
.DISCUSSION...THIS MORNING NORTHWEST FLOW ALOFT HAD BROUGHT A SMALL
AND POTENT THUNDERSTORM COMPLEX ROLLING THROUGH NORTHERN OKLAHOMA.
THIS WAS RIDING ALONG THE EDGE OF THE CAP WHERE 700 MB TEMPS REACH
12 DEGREES C. THAT SUGGESTS STORMS WILL LIKELY REACH OKLAHOMA CITY
DOWN TOWARD SEMINOLE THIS MORNING...AND EVERYWHERE NORTH AND EAST OF
THAT LINE. DESPITE THE EARLY MORNING TIMING...VERY STEEP LAPSE RATES
ALOFT AND SUFFICIENTLY WARM LOW LEVELS WILL MAINTAIN A THREAT OF
LOCALLY DAMAGING WINDS.
THIS COMPLEX WILL REINFORCE SOMEWHAT...A WARM FRONT THAT EXTENDED
FROM MUSKOGEE TO PURCELL TO ALTUS THIS MORNING. EXPECT TO SEE MORE
EASTERLY WIND COMPONENT AND GREATER HUMIDITY THAN WHAT MODELS ARE
FORECASTING NORTH OF THE WARM FRONT TODAY. THIS ALLOWED US TO MODIFY
TEMPERATURES SLIGHTLY...BUT WITH THE STORMS MOVING OFF SO EARLY IN
THE MORNING...IT WILL STILL BE A HOT DAY IN THE 90S AND ABOVE 100
DEGREES. THE MAIN EFFECT OF THE MOIST EASTERLIES SHOULD BE TO DELAY
THE NORTHWARD ADVANCEMENT OF VERY DRY AIR THROUGH NORTHWEST
OKLAHOMA...AND WE CHOSE TO DROP THE FIRE WEATHER WATCH THERE.
ALSO...BASED ON MODEL CONSENSUS AS TO DEWPOINTS...WE DROPPED WHAT
HAD BEEN THE EASTERN SIDE OF THE WATCH. BUT WE WILL ISSUE A RED FLAG
WARNING FOR OUR WESTERN ROW OF COUNTIES...ROUGHLY FROM SHATTUCK TO
ELK CITY...TO FREDERICK AND SEYMOUR. WINDS WILL BECOME STRONG AND
GUSTY FROM THE SOUTH AS LOW PRESSURE DEEPENS...AND THERE IS NOTHING
TO STOP TEMPERATURES FROM GOING WELL ABOVE 100 DEGREES.
FRIDAY AND SATURDAY WILL SEE A PRESSURE TROUGH DIP INTO WESTERN
OKLAHOMA...AND THIS SHOULD PLACE LIGHTER WIND SPEEDS COINCIDENT WITH
THE DRIEST AIR. SO WE WILL NOT ISSUE ANY FIRE WEATHER WATCH FOR
THOSE DAYS. SUNDAY AND MONDAY THEN LOOK MUCH WINDIER AS THE LOW
BACKS UP AGAINST THE FRONT RANGE AND INTENSIFIES. THE OFFSETTING
FACTOR MAY BE HUMIDITY...THOUGH...AS THE DRYLINE WILL BACK UP TO THE
PANHANDLES. THE QUESTION IS...WITH TEMPERATURES SO HOT...WILL
HUMIDITY FALL BELOW 20 PERCENT EVEN AHEAD OF THE DRYLINE. AT ANY
RATE...WE ARE IN FOR A STRETCH OF WINDY AND HOT WEATHER...AND FIRES
WILL BE A CONCERN OVER THE DROUGHT-STRICKEN WEST.
AT THE SAME TIME...THIS PATTERN ALMOST CERTAINLY SUPPORTS
THUNDERSTORM CHANCES. SHORT WAVE RIDGING MOVES THROUGH VERY QUICKLY
TODAY...AND WE TRANSITION TO WEST OR SOUTHWEST FLOW OVER THE DRYLINE
FROM THIS EVENING ON THROUGH NEXT TUESDAY. MOS GUIDANCE POPS ARE
STILL NOT CATCHING ONTO THIS SOMEWHAT UNTIMELY PATTERN OF
SPRING-LIKE FLOW MIXED WITH LATE-SUMMER-LIKE HEAT. BUT THE
DETERMINISTIC OUTPUT FROM THE NAM AND ECMWF PRODUCE QPF EACH DAY...
AND WE HAVE FOLLOWED SUIT. THE THUNDERSTORMS WILL BE HIGH-BASED AND
LIKELY PRODUCE DAMAGING WINDS. THIS COULD OCCUR EACH EVENING FOR
SEVERAL DAYS IN A ROW. CAP STRENGTH MAY WEAKEN STORMS IN THE
OVERNIGHT PERIOD...BUT THIS WOULD ALSO LEAD TO HEAT BURSTS. A MORE
WIDESPREAD AND LONGER LIVED SEVERE THUNDERSTORM EVENT COULD OCCUR
EARLY NEXT WEEK WHEN THE LONG WAVE UPPER TROUGH BEGINS TO EJECT.
&&
.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK 96 75 97 75 / 10 10 10 20
HOBART OK 102 74 105 75 / 10 10 10 10
WICHITA FALLS TX 105 76 105 77 / 10 10 10 20
GAGE OK 102 68 105 68 / 10 20 0 10
PONCA CITY OK 95 73 97 76 / 30 20 10 20
DURANT OK 96 76 94 75 / 10 10 0 10
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...RED FLAG WARNING FROM 3 PM THIS AFTERNOON TO 8 PM CDT THIS
EVENING FOR OKZ009-014-021-033-034-036-037.
TX...RED FLAG WARNING FROM 3 PM THIS AFTERNOON TO 8 PM CDT THIS
EVENING FOR TXZ083>085-087-088.
&&
11/22
BURKEHazardous weather outlook, Jun 16, 12:05 AM CDT, 3 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATE
NATIONAL WEATHER SERVICE NORMAN OK
1205 AM CDT THU JUN 16 2011
OKZ004>048-050>052-TXZ083>090-161000-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1205 AM CDT THU JUN 16 2011
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...OVERNIGHT...
THUNDERSTORM OUTLOOK...
ISOLATED SEVERE STORMS WILL BE SEEN OVER NORTHWEST OKLAHOMA. THERE
IS A SMALL CHANCE THAT THE STORMS WILL AFFECT WEST-CENTRAL AND
CENTRAL OKLAHOMA LATE TONIGHT.
DISCUSSION...
ISOLATED SEVERE STORMS THAT INITIATED OVER EASTERN COLORADO AND
WESTERN KANSAS LAST EVENING ARE MAINTAINING STRENGTH OR EVEN
BECOMING MORE INTENSE ACROSS NORTHWEST OKLAHOMA. DAMAGING WIND AND
HAIL WILL BE THE MAIN THREATS...ALONG WITH FREQUENT LIGHTNING. AREAS
FROM AROUND WOODWARD AND ALVA...DOWN TOWARD CHEYENNE...CAMARGO...
FAIRVIEW...ENID...AND WATONGA COULD SEE STRONG OR SEVERE STORMS
OVERNIGHT IF THE STORMS MAINTAIN STRENGTH. THE STORMS ARE MOVING
INTO A STRONGLY CAPPED ENVIRONMENT...BUT ELEVATED INSTABILITY AND
MODERATE WIND SHEAR WILL KEEP THE THREAT GOING OVERNIGHT.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT THURSDAY JUN 16.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...100 PERCENT.
OTHER HAZARDOUS WEATHER...
NONE.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...
THUNDERSTORM OUTLOOK...
WITH VERY HOT TEMPERATURES AND A DIFFUSE DRYLINE NEAR WESTERN AND
NORTHERN OKLAHOMA FROM THURSDAY THROUGH THE WEEKEND...AN ISOLATED
THUNDERSTORM OR TWO MAY OCCUR DURING THE LATE AFTERNOON HOURS NEAR
THE DRYLINE. IF ANY STORM CAN DEVELOP...DAMAGING WIND GUSTS WILL BE
POSSIBLE. MORE ORGANIZED THUNDERSTORM ACTIVITY IS EXPECTED NEXT
MONDAY AND TUESDAY...AS ANOTHER COLD FRONT MOVES INTO THE REGION.
SOME OF THESE STORMS...IF THEY OCCUR...WILL LIKELY BE SEVERE.
OTHER HAZARDOUS WEATHER...
FIRES WILL REMAIN A CONCERN IN THOSE AREAS HARDEST HIT BY LONG TERM
DROUGHT...PRIMARILY IN WESTERN OKLAHOMA AND WESTERN NORTH TEXAS.
WINDS WILL BE ESPECIALLY GUSTY THURSDAY THROUGH THE WEEKEND.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 5 AM
THURSDAY.In the hours before
Special weather statement, Jun 16, 12:31 AM CDT, 3 hours 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 1231 AM CDT THU JUN 16 2011 OKZ005-160600- WOODS OK- 1231 AM CDT THU JUN 16 2011 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR WOODS COUNTY. AT 1229 AM CDT...RADAR INDICATED SEVERAL THUNDERSTORMS EXTENDING FROM NEAR FREEDOM TO 5 MILES NORTH OF CAMP HOUSTON TO WEST OF COLDWATER...KANSAS. THE STORMS WERE MOVING SOUTHEAST AT 30 MPH. HAZARDS INCLUDE... HAIL UP TO ONE-HALF INCH... WIND GUSTS TO 40 MPH... FREQUENT CLOUD TO GROUND LIGHTNING... SEVERE WEATHER IS NOT EXPECTED AND NO WARNINGS ARE ANTICIPATED AT THIS TIME. LAT...LON 3699 9862 3662 9894 3699 9939 3700 9911
Local storm report, Jun 16, 12:38 AM CDT, 3 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1238 AM CDT THU JUN 16 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1225 AM HAIL 2 SW TANGIER 36.40N 99.56W
06/16/2011 E1.25 INCH WOODWARD OK TRAINED SPOTTER
A TRAINED SPOTTER AND KWTV-9 REPORTED UP TO HALF DOLLAR
SIZE HAIL ON HIGHWAY 412. A LARGE TREE LIMB WAS ALSO
BLOWN DOWN BLOCKING THE WEST BOUND LANE OF HIGHWAY 412.
1230 AM HAIL 1 NE TANGIER 36.43N 99.52W
06/16/2011 E1.00 INCH WOODWARD OK TRAINED SPOTTER
&&
NORMAN NWSSpecial weather statement, Jun 16, 1:54 AM CDT, 2 hours 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
154 AM CDT THU JUN 16 2011
OKZ010-160730-
WOODWARD OK-
154 AM CDT THU JUN 16 2011
...SIGNIFICANT WEATHER ADVISORY...
THIS SIGNIFICANT WEATHER ADVISORY IS FOR WOODWARD COUNTY.
AT 154 AM CDT...A STRONG THUNDERSTORM WAS LOCATED 11 MILES NORTHWEST
OF MOORELAND...MOVING EAST AT 25 MPH.
HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 40 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...
LAT...LON 3661 9900 3651 9904 3640 9923 3652 9941
3660 9934 3660 9929 3665 9929 3669 9927Local storm report, Jun 16, 2:54 AM CDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
254 AM CDT THU JUN 16 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 AM TSTM WND GST KREMLIN 36.55N 97.83W
06/16/2011 E70 MPH GARFIELD OK EMERGENCY MNGR
RESULTED IN POWER OUTAGES IN KREMLIN.
&&
11Special weather statement, Jun 16, 3:01 AM CDT, 58 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 301 AM CDT THU JUN 16 2011 OKZ011-012-160815- GARFIELD OK-MAJOR OK- 301 AM CDT THU JUN 16 2011 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR GARFIELD AND MAJOR COUNTIES. AT 301 AM CDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES NORTH OF ISABELLA...MOVING SOUTHEAST AT 30 MPH. HAZARDS INCLUDE... HAIL UP TO THE SIZE OF DIMES... WIND GUSTS TO 45 MPH... FREQUENT CLOUD TO GROUND LIGHTNING... LAT...LON 3641 9792 3617 9794 3617 9847 3645 9836
Local storm report, Jun 16, 3:32 AM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
332 AM CDT THU JUN 16 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0305 AM TSTM WND GST 1 SW MEDFORD 36.79N 97.75W
06/16/2011 M65.00 MPH GRANT OK MESONET
0325 AM TSTM WND GST 7 SSE RED ROCK 36.37N 97.13W
06/16/2011 M59.00 MPH NOBLE OK MESONET
&&
11The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 10:24 PM CDT | Special Weather Statement | OUN | Harper | 36 min |
| Jun 15, 10:33 PM CDT | Severe Thunderstorm Warning | OUN | Harper | 57 min |
| Jun 15, 11:18 PM CDT | Severe Thunderstorm Warning | OUN | Ellis, Harper, Woods, Woodward | 57 min |
| Jun 16, 12:06 AM CDT | Severe Thunderstorm Warning | OUN | Ellis, Woodward | 54 min |
| Jun 16, 12:31 AM CDT | Special Weather Statement | OUN | Woods | 29 min |
| Jun 16, 12:43 AM CDT | Severe Thunderstorm Warning | OUN | Woods | 62 min |
| Jun 16, 1:33 AM CDT | Severe Thunderstorm Warning | OUN | Alfalfa, Grant | 57 min |
| Jun 16, 1:42 AM CDT | Severe Thunderstorm Warning | OUN | Alfalfa, Major, Woods | 63 min |
| Jun 16, 1:54 AM CDT | Special Weather Statement | OUN | Woodward | 36 min |
| Jun 16, 2:22 AM CDT | Severe Thunderstorm Warning | OUN | Garfield, Grant | 38 min |
| Jun 16, 2:27 AM CDT | Severe Thunderstorm Warning | OUN | Major | 33 min |
| Jun 16, 2:55 AM CDT | Severe Thunderstorm Warning | OUN | Garfield, Grant, Kay, Noble | 65 min |
| Jun 16, 3:01 AM CDT | Special Weather Statement | OUN | Major | 14 min |
| Jun 16, 3:33 AM CDT | Severe Thunderstorm Warning | OUN | Garfield, Kingfisher, Logan, Noble, Payne | 42 min |
| Jun 16, 3:44 AM CDT | Red Flag Warning | OUN | Beckham, Ellis, Greer, Harmon, Harper, Jackson and 2 more | 16 hr |
| Jun 16, 3:48 AM CDT | Severe Thunderstorm Warning | OUN | Noble, Payne | 57 min |
| Jun 16, 4:28 AM CDT | Special Weather Statement | OUN | Lincoln, Oklahoma | 47 min |
| Jun 16, 5:01 AM CDT | Special Weather Statement | OUN | Pottawatomie | 44 min |
| Jun 16, 5:16 AM CDT | Special Weather Statement | OUN | Kingfisher, Logan | 44 min |
| Jun 16, 6:04 AM CDT | Special Weather Statement | OUN | Lincoln | 26 min |
| Jun 16, 6:52 AM CDT | Special Weather Statement | OUN | Logan | 38 min |
| Jun 16, 7:21 AM CDT | Special Weather Statement | OUN | Grady | 39 min |
| Jun 16, 8:12 AM CDT | Special Weather Statement | OUN | Caddo | 18 min |
| Jun 16, 10:05 AM CDT | Special Weather Statement | OUN | Kay | 25 min |
| Jun 16, 10:14 AM CDT | Severe Thunderstorm Warning | OUN | Kay, Noble | 46 min |
| Jun 16, 2:24 PM CDT | Special Weather Statement | OUN | Kay | 21 min |
| Jun 16, 2:50 PM CDT | Special Weather Statement | OUN | Kay | 25 min |
| Jun 16, 3:54 PM CDT | Wind Advisory | OUN | Alfalfa, Beckham, Blaine, Caddo, Canadian, Cleveland and 24 more | 13 hr |
| Jun 16, 5:27 PM CDT | Special Weather Statement | OUN | Beckham | 18 min |
| Jun 16, 5:46 PM CDT | Special Weather Statement | OUN | Harmon | 29 min |
| Jun 16, 6:09 PM CDT | Severe Thunderstorm Warning | OUN | Greer, Harmon, Jackson | 66 min |
| Jun 16, 6:21 PM CDT | Special Weather Statement | OUN | Beckham | 24 min |
| Jun 16, 6:41 PM CDT | Special Weather Statement | OUN | Beckham | 34 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.